Alert archive / California / Tornado Warnings in 2022
Tornado Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this tornado warning at Apr 21, 2022, 5:12 PM PDT for Amador County, Calaveras County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2022, 5:12 PM PDT (00:12 UTC)
- Expired
- Apr 21, 2022, 5:47 PM PDT
- In force
- 35 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Amador County, CA, Calaveras County, CA
The radar
The Sacramento radar (KDAX), 80 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
546
WFUS56 KSTO 220012
TORSTO
CAC005-009-220100-
/O.NEW.KSTO.TO.W.0002.220422T0012Z-220422T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Sacramento CA
512 PM PDT Thu Apr 21 2022
The National Weather Service in Sacramento has issued a
* Tornado Warning for...
West central Calaveras County in northern California...
Southern Amador County in northern California...
* Until 600 PM PDT.
* At 511 PM PDT, a severe thunderstorm capable of producing a tornado
was located over Valley Springs, or near Paloma, moving northeast
at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Damage to roofs, windows, and vehicles will
occur. Tree damage is likely.
* This dangerous storm will be near...
Campo Seco around 520 PM PDT.
Paloma and San Andreas around 545 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3810 12092 3820 12098 3832 12083 3821 12064
TIME...MOT...LOC 0011Z 217DEG 10KT 3819 12084
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CS1 follow-up statement
541
WWUS56 KSTO 220047
SVSSTO
Severe Weather Statement
National Weather Service Sacramento CA
547 PM PDT Thu Apr 21 2022
CAC005-009-220057-
/O.CAN.KSTO.TO.W.0002.000000T0000Z-220422T0100Z/
Calaveras CA-Amador CA-
547 PM PDT Thu Apr 21 2022
...THE TORNADO WARNING FOR WEST CENTRAL CALAVERAS AND SOUTHERN AMADOR
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3810 12092 3820 12098 3832 12083 3821 12064
TIME...MOT...LOC 0042Z 217DEG 10KT 3856 12070
$$
CSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this tornado warning went out at Apr 21, 3:26 PM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 21, 3:26 PM PDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 326 PM PDT Thu Apr 21 2022 .SYNOPSIS... Scattered showers and mountain snow will continue into Friday. Drier and milder conditions return this weekend and continue through next week. && .DISCUSSION... A cold front pushed through NorCal this morning and stalled out over the northern San Joaquin Valley northeast into the Sierra. Scattered thunderstorms have been ongoing along and ahead of the front as the main trough remains further to the west over the Pacific. Scattered thunderstorms will continue along and ahead of this front into the evening but should should diminish in lower elevations by 8 pm as the front pushes south. This is also an area that we saw stronger 0-1 km shear and we did get a report of a funnel cloud near Stockton around noon. 0-1 km shear has come down some and the environment isn't quite as favorable for funnels. Shower and thunderstorm activity has been very limited behind the cold front due to a lack of forcing. That may change some as we head into the late afternoon and evening as the trough push south and east and we see some vorticity advection move over the area. CAPE is going to be limited and that will keep the thunderstorm threat low. Showers will continue during the overnight as the tough axis passes to our south with the best chances over the higher elevations. Northwest flow develops on Friday and that will keep light showers in the forecast into the afternoon mainly over the mountains. Short wave ridging builds in over the weekend with warming temperatures. Snow levels are between 4500-5000 feet and we will see them fall overnight to 4000-4500 feet. An additional 5-10 inches of snow can be expected over the Sierra with most of that falling before daybreak tomorrow. Sierra travel will continue to be hazardous overnight but should improve during the morning hours tomorrow. -CJM && .EXTENDED DISCUSSION (Monday THROUGH Thursday)... Upper level ridging will be in place for the start of the extended forecast with mild daytime highs. A trough pushing into the PacNW will flatten the ridge as we head into Tuesday and the middle part of the week. The trough will mainly stay to our north but a few light showers will be possible on Tuesday. Another wave will spin around the trough on Thursday and will bring a few light showers once again over the northern mountains. Temperatures cool to near seasonal average Tuesday into the middle part of the week. -CJM && .AVIATION... MVFR to locally IFR possible today in the Valley due to passing showers and thunderstorms. Breezy southerly winds up to 20 kts through about 0300 UTC. IFR to LIFR with gusts 20 to 40 kts persist into Friday morning over the Sierra Nevada. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 11 AM PDT Friday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
In the hours before
Special weather statement, Apr 21, 12:56 PM PDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Sacramento CA
1256 PM PDT Thu Apr 21 2022
CAZ017>019-212045-
Carquinez Strait and Delta CA-Northern San Joaquin Valley CA-
Southern Sacramento Valley CA-
1256 PM PDT Thu Apr 21 2022
...A line of strong thunderstorms will impact portions of
northeastern San Joaquin, northern Stanislaus, west central
Calaveras and southwestern Amador Counties through 145 PM PDT...
At 1253 PM PDT, Doppler radar was tracking a line of strong
thunderstorm from Stockton northeast to Lockeford. These
storms are moving northeast around 15-20 mph.
HAZARD...Winds in excess of 30 mph, half inch accumulating hail and
heavy rain. Funnel clouds are also possible with these
storms.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stockton, Manteca, Lathrop, Ione, Rancho Calaveras, Waterloo, Country
Club, Garden Acres, Taft Mosswood, Kennedy, August, Camanche
Reservoir, Wallace, Milton, Camanche Village, Farmington, French
Camp, Lockeford, Linden and Morada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Accumulating hail could bring hazardous road conditions.
&&
LAT...LON 3776 12136 3799 12136 3842 12088 3802 12084
TIME...MOT...LOC 1953Z 229DEG 13KT 3803 12112
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CMSpecial weather statement, Apr 21, 1:35 PM PDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Sacramento CA
135 PM PDT Thu Apr 21 2022
CAZ067-069-212100-
Motherlode CA-West Slope Northern Sierra Nevada CA-
135 PM PDT Thu Apr 21 2022
...A strong thunderstorm will impact portions of northwestern El
Dorado and central Placer Counties through 200 PM PDT...
At 134 PM PDT, Doppler radar was tracking a strong thunderstorm near
Placerville, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph, pea size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Placerville, Big Bend Summit, Coloma, Rescue, Camino, Smithflat,
Garden Valley, Lotus, Chiquita Lake, Georgetown, Shingle Springs,
Foresthill and Diamond Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3863 12088 3873 12100 3908 12075 3884 12046
TIME...MOT...LOC 2034Z 210DEG 27KT 3878 12079
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMLocal storm report, Apr 21, 2:27 PM PDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
227 PM PDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM FLOOD 2 E WATERLOO 38.03N 121.15W
04/21/2022 SAN JOAQUIN CA DEPT OF HIGHWAYS
CHP REPORTED ROADWAY FLOODING NEAR THE
INTERSECTION OF E BAKER RD. AND JACK TONE
RD.
&&
SLLLocal storm report, Apr 21, 2:30 PM PDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
230 PM PDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM FLOOD 1 W GARDEN ACRES 37.96N 121.25W
04/21/2022 SAN JOAQUIN CA DEPT OF HIGHWAYS
CHP REPORTED ROADWAY FLOODING IN STOCKTON,
CA.
&&
SLLSpecial weather statement, Apr 21, 3:19 PM PDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Sacramento CA
319 PM PDT Thu Apr 21 2022
CAZ016-067-069-212315-
Motherlode CA-Central Sacramento Valley CA-
West Slope Northern Sierra Nevada CA-
319 PM PDT Thu Apr 21 2022
...A strong thunderstorm will impact portions of northeastern Yuba,
southwestern Sierra and western Nevada Counties through 415 PM PDT...
At 318 PM PDT, Doppler radar was tracking a strong thunderstorm over
Rough And Ready, or near Grass Valley, moving north at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grass Valley, Lake Wildwood, Sweetland, Cherokee, Delevan National
Wildlife Refuge, Cedar Ridge, Dobbins, Brownsville, Bald Mountain
Summit, Challenge-Brownsville, Challenge, Rough And Ready, Pike, Alta
Sierra, Camptonville, Frenchtown, Nevada City and Penn Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3906 12102 3907 12126 3950 12127 3947 12094
3935 12096
TIME...MOT...LOC 2218Z 187DEG 25KT 3920 12115
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CSSpecial weather statement, Apr 21, 4:17 PM PDT, 55 minutes before
Special Weather Statement
National Weather Service Sacramento CA
417 PM PDT Thu Apr 21 2022
CAZ017-019-067-220015-
Northern San Joaquin Valley CA-Southern Sacramento Valley CA-
Motherlode CA-
417 PM PDT Thu Apr 21 2022
...Strong thunderstorms will impact portions of northeastern San
Joaquin, north central Stanislaus, western Calaveras and southwestern
Amador Counties through 515 PM PDT...
At 416 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from Drytown to near Wallace to 6 miles east of
Waterloo. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stockton, Jackson, Paloma, San Andreas, Ione, Valley Springs, Campo
Seco, Rancho Calaveras, Clinton, Camanche Reservoir, Wallace,
Fiddletown, Drytown, Pine Grove, Milton, Farmington, Camanche
Village, Rail Road Flat, Mountain Ranch and Sutter Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3855 12079 3851 12087 3834 12098 3791 12121
3783 12091 3830 12053
TIME...MOT...LOC 2316Z 206DEG 17KT 3842 12086 3812 12098 3804 12107
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CSThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:22 PM PDT | Special Weather Statement | STO | Butte, Yuba | 38 min |
Nearby
Tornado Warnings in California, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.